Oklahoma, 2021Flash Flooding and Flooding in Oklahoma, July 1 to 7, 2021
July 1 to 7, 2021 · NWS TSA · 8 events in 4 counties and zones
A stationary front across northeastern Oklahoma and southeastern Kansas resulted in multiple rounds of thunderstorms across the region from June 26th through June 30th. Four to eight inches of rain fell across much of Ottawa County during the early morning hours of June 26th, with heavy rainfall also occurring across the Neosho River basin in eastern Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front across northeastern Oklahoma and southeastern Kansas resulted in multiple rounds of thunderstorms across the region from June 26th through June 30th. Four to eight inches of rain fell across much of Ottawa County during the early morning hours of June 26th, with heavy rainfall also occurring across the Neosho River basin in eastern Kansas. Six to twelve inch rainfall amounts occurred in a 3-day period ending during the mid morning hours of June 28th. This widespread heavy rainfall resulted in moderate flooding along the Neosho River near Commerce, which continued into early July.
The frontal boundary pushed southward into northeastern Oklahoma on July 1st, with another round of thunderstorms developing during the early morning hours. This activity continued into the evening. Unusually high precipitable water in the atmosphere promoted additional heavy rainfall from these thunderstorms. Widespread two to six inch rainfall amounts occurred across northeastern Oklahoma, which resulted in flash flooding. The Deep Fork River near Beggs experienced major flooding as a result of a week's worth of rainfall totaling up to around ten inches in the basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 30, 11:22 PM CST, 38 minutes earlier.
Area forecast discussion, Jun 30, 11:22 PM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1222 AM CDT Thu Jul 1 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions area ongoing across eastern Oklahoma and
western Arkansas this morning. Scattered showers and storms
will impact area sites later this morning and through the
day as a cold front moves through the region. Some MVFR
ceilings are possible in the vicinity of the cold front this
morning.
&&
.PREV DISCUSSION... /Issued 941 PM CDT Wed Jun 30 2021/
..UPDATE...
DISCUSSION...
A few clusters of showers and storms continue early this evening
with overall coverage expected to steadily decrease over next
several hours. A brief lull in precip coverage is likely for the
late tonight before precip redevelops across NE OK and NW AR. A
steady increase in precip coverage is likely to persist into the
day on Thursday with a steady push southward through the day.
Background environment will continue to support heavy rainfall
potential with locations across NE OK most prone to flooding
concerns given antecedent conditions. The forecast is on track
this evening and the update will incorporate observed trends.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through this afternoon for OKZ054>067-070.
AR...None.
&&
AVIATION.....10
Hazardous weather outlook, Jun 30, 3:52 PM CST, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Wed Jun 30 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Wed Jun 30 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Late Afternoon Through Tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Ongoing .
HEAVY RAIN.
RISK...Elevated.
AREA...Generally along and north of Interstate 40.
ONSET...Ongoing.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Numerous showers and thunderstorms are ongoing late this afternoon
across eastern Oklahoma and northwest Arkansas. Locations along
and north of Interstate 40 have experienced more widespread
showers and storms along with locally heavy rainfall. Late this
evening the coverage of rain will decrease, however late tonight
into Thursday there will be another increase in shower and
storm development. Additionally heavy rainfall is likely across
portions of northeast Oklahoma and northwest Arkansas. A flash
flood watch is in effect for portions of northeast Oklahoma
through Thursday morning.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm and Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.
MONDAY and TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Widespread showers and storms are expected to be ongoing
Thursday morning and gradually expand southward through
the day. Heavy rainfall will be likely with the strongest
storms and locally increase the flood potential across
portions of northeast Oklahoma. Thunderstorm chances
decrease on Friday with dry and warm conditions expected
over the weekend. Thunderstorm chances do return
for early next week.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 30, 8:43 PM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
943 PM CDT Wed Jun 30 2021
OKZ060-064-066-010330-
Tulsa OK-Okmulgee OK-Creek OK-
943 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...NORTH
CENTRAL OKMULGEE AND SOUTHERN TULSA COUNTIES UNTIL 1030 PM CDT...
At 943 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Sapulpa to 4 miles south of
Kellyville. Movement was east at 20 mph.
Winds of 40 to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Bixby...
Sapulpa... Jenks...
Glenpool... Kiefer...
Mounds... Kellyville...
Jenks Riverside Airport... Liberty...
This includes Interstate 44 between mile markers 204 and 217.
LAT...LON 3607 9587 3580 9594 3588 9625 3609 9619
TIME...MOT...LOC 0243Z 275DEG 15KT 3606 9615 3589 9619
Flood, Ottawa
- When
- July 1, 12:00 AM CST to July 3, 1:30 PM CST
- Where
- Ottawa County, 2.85 mi ENE of Narcissa to 2.98 mi WNW of North Miami
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.810, -94.880
The Neosho River near Commerce rose above its flood stage of 15 feet at 4:15 am CDT on June 27th. The river remained above flood stage through the end of the month, cresting at 20.38 feet at 2:45 pm CDT on July 1st, which resulted in moderate flooding. Riverview Park in Miami was flooded, and considerable agricultural flooding occurred. Portions of Highway 125 were flooded and closed. The river fell below flood stage at 2:30 pm CDT on July 3rd.
Flood, Okmulgee
- When
- July 1, 6:45 AM CST to July 7, 4:15 PM CST
- Where
- Okmulgee County, 4.71 mi NNW of Nuyaka to 0.73 mi E of Preston
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.710, -96.170
The Deep Fork River near Beggs rose above its flood stage of 18 feet at 7:45 am CDT on July 1st. The river crested at 26.93 feet at 10:30 am CDT on the 3rd, resulting in major flooding. Severe agricultural flooding occurred near the river. County roads were flooded south and southwest of Beggs, and west and northwest of Okmulgee, and some homes were isolated by flood water. The river fell below flood stage at 5:15 pm CDT on the 7th.
Flash Flood, Tulsa
- When
- July 1, 10:15 AM CST to 12:15 PM CST
- Where
- Tulsa County, 1.22 mi ESE of Sand Spgs to 1.11 mi N of Lake Station
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.141, -96.102
The driver of a stalled car was rescued from flood water on Woodland Drive.
Flash Flood, Wagoner
- When
- July 1, 10:45 AM CST to 12:45 PM CST
- Where
- Wagoner County, 0.66 mi WNW of Coweta to 0.31 mi W of Coweta
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 35.954, -95.661
Portions of E 146th Street S were flooded near S Division Street. Three people were rescued from their flooded homes.
Flash Flood, Wagoner
- When
- July 1, 11:00 AM CST to 12:45 PM CST
- Where
- Wagoner County, 1.29 mi W of Oneta to 1.66 mi W of Oneta
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.020, -95.743
Portions of S 209th E Avenue were flooded with up to five feet of water. A vehicle was driven into the flood water, and the driver had to be rescued.
Flash Flood, Tulsa
- When
- July 1, 11:02 AM CST to 12:45 PM CST
- Where
- Tulsa County, 2.08 mi S of Broken Arrow Arpk to 2.29 mi S of Broken Arrow Arpk
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.020, -95.875
Portions of E 101st Street were flooded near Cedar Ridge Country Club.
Flash Flood, Tulsa
- When
- July 1, 11:15 AM CST to 12:45 PM CST
- Where
- Tulsa County, 1.18 mi NE of Broken Arrow to 1.62 mi NW of Broken Arrow
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.063, -95.766
Portions of multiple roads were flooded and closed in Broken Arrow.
Flash Flood, Tulsa
- When
- July 1, 12:15 PM CST to 2:15 PM CST
- Where
- Tulsa County, 2.11 mi NNW of Owasso to 2.01 mi NW of Owasso
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.296, -95.870
Portions of E 96th Street North were flooded near N Mingo Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 5, 202114 deaths · 5 events
- Drought in South Dakota, July 1 to 31, 2021$58 million · 24 events
- Tornado and Damaging Winds in Virginia, July 1, 20213 injured · $876,000 · EF1 · 28 events
- Tornadoes and Damaging Winds in District of Columbia, July 1, 20215 injured · $466,000 · EF1 · 6 events
- Drought in Iowa, July 1 to 31, 2021$3.5 million · 9 events
- Drought in Minnesota, July 1 to 31, 2021$1.6 million · 5 events
- Hail and Damaging Winds in Maryland, July 1, 2021$413,000 · 1.75 in hail · 30 events
- Wildfire in Utah, July 1 to 2, 2021$1.5 million · 1 event
- Flash Flooding in Indiana, July 1, 2021$555,000 · 5 events
- Wildfire in Colorado, July 1 to 9, 2021$500,000 · 1 event
- Flash Flooding in New Mexico, July 1, 2021$280,000 · 3 events
- Drought in Nebraska, July 1 to 31, 2021$308,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 964517, 969559, 969563, 969566, 974499, 969565, 974501, 969564.